I Never Thought I Would Have To Do This Again.

Status
Not open for further replies.

Neverthesame

Not Active
I am on day 2 of my withdrawal from Effexor (Venlaxafine).

Before I get too many messages about how bad an idea this is. I know, I really do.

This is something I would rather not have done. Yes it is dangerous, and yes I am a massive hypocrite for doing the thing I freak out about other people doing. Now that that's out of the way.

It has not been too bad so far, the physical symptoms are rather unpleasant. The brain zaps and fatigue are the worst things so far. Mentally I am ok. I little emotionally unstable but not terribly so. I feel safe. No thoughts of self harm, or suicidal thoughts. Which is good.

The other thing I have done to help ensure that I minimize the risk to myself, is to have someone who is aware of what's going on around me at all times. Just in case. I also have a full dose of effexor on me in case I can't bear it any more. Or if I start having dangerous thoughts.

The reason why I am doing this? Not for shits & giggles, let me tell you. I was not keen on being medicated in the first place. The only reason I have stayed on these as long as I have has been because of the inevitable withdrawals I would have to suffer at some point.

Mood drugs really do not agree with me. Never have, it comes down to being a trade off, between the downside of depression and anxiety, or physical illness from the other effects of these drugs (assuming that the drugs do anything at all for the depression/anxiety). This particular drug, has been quite hard on me. I have had hypertension for the first time in my life. I also am having serious headaches, vertigo, nausea and my favourite. I have to stop three times on my way up from a sitting position or I will end up back down after going syncope (fainting). I have steadily losing weight since I started these, which is probably why I have been seeing a steady increase in the negative side effects.

This is turning into quite the diatribe isn't it? Ha I hadn't meant to prattle on quite this long. So I'll wrap it up here.

I just felt it appropriate to mention this. If nothing else as a warning to anyone looking into meds. Research what you take. I foolishly forgot to do this after asking my Dr. If these were addictive. She said no. (Technically she was correct, as you cannot claim "addiction" from something that has no abuse potential) Symantics, yup. I got duped by a trick of the English language. Ha ha.

I am still kicking, lol. And in good spirits. Paxil was way worse than this. I will beat this. (What was I saying about wrapping it up...) ;)
 

Sandstone

MyPTSD Pro
Are you crashing off or reducing gradually? All the advice is to taper down, because the withdrawal effects are so bad.

I went for a sudden stop, and it was hell. Much, much worse than any of the other 4 anti-depressants I stopped. The brain zaps were nasty,but for me the worst thing was my thoughts going hyper. I felt as though I was watching my brain racing at top speed, and looking at of my writing at the time, I wasn't making much sense. One day, possibly 5 or 6 was os bad that I took a half dose of another SSRI to try to mitigate the effects. I didn't have any problems with my mood swinging down, but I didn't think any of the meds I tried had any positive effects either, so there was nothing to miss

So take care, and make sure you keep your friend who is supervising you fully informed.
 

Friday

Moderator
Good friend just came off this... Reminder: No driving for at least the first 2 weeks. The vertigo & loss of equilibrium can strike out of nowhere.

Through injuries that left me unable to drive I've found Pizza Delivery Guys the most willing to go do your grocery shopping for you, for a flat $20 rate, or similar.

Best of luck
 

Neverthesame

Not Active
Thanks for the well wishes.

Cold turkey is my attempted method for this. I did seriously consider tapering off, may still do that if can't do it this way, or if I start feeling unsafe. The overall plan is to get healthier, not dead. So whatever I have to do to make that work, is what I will do.

Despite feeling like utter crap one way. I already feel alot better in every other way. I had a proper meal today. Even better it stayed down.

The only real odd emotional rebound side effect so far has been, every once I find something really funny for some reason, then followed by a fit of hysterical laughter. Other than sore abdominal muscles lol. Can't complain too much about that.

You are right about the racing thoughts. I have had to go back quite a few times and fill in all the words I'm missing in my sentences.

Everything I have researched about this says the worst of the physical discomfort is over in a week or so. God I hope that's true Lol. The being electrocuted every time I look up is getting old fast. But having a full stomach for the first time in a month is great.

Thanks again.
 

Sandstone

MyPTSD Pro
Keep us informed. I thought the racing thoughts showed up a bit in the first post, so we'll probably notice if it gets any worse. It's not just the speed of the thoughts, it's their unreliability that is risky.
 

Neverthesame

Not Active
I had started writing a nice big long message, then my phone died. Goddamnit. Ha.

In the meantime, until I get that re-written. Just wanted to toss a little update. I am still doing very well. Nothing has changed much yet since yesterday. I am not surprised, figured this would be a bit of a long haul.

Still feeling good, other than the withdrawal symptoms. Eating lots, sleeping lots. Both good things. Still feeling positive and safe.
 

Neverthesame

Not Active
@FridayJones Thanks for the heads up about the vertigo, haven't had that happen yet. I also hate driving, so any excuse not to works for me. I really like the pizza guy idea.

@stenni Can do, mind has slowed down quite a bit now on day 4. Cutting back on the caffeine seems to have helped quite a bit. The zaps are also beginning to subside quite a bit. This is a welcomed relief, still have them but it is far less intense. Still eating, in fact I have eaten more in the last 3 days than I have in the last two weeks. Scary thought.

@BlueOrange It is only day 4 now. So I don't want to get overly ambitious about everything. I have never quit this med before, so I can't claim any amazing super knowledge, but I am not regretting this decision. That may change with time, but right now. I am doing well.

@joeylittle & @BlueOrange You are both quite correct. I can't argue against common sense. Also, my admittedly out of date and seldom used medical training. Says that tapering down would be the right thing to have done.
I hope this works for me, I need this to work. I was desperate. I am 5 foot 11 inches tall. I should not weigh 105 pounds. I don't want to weigh this little.

While my methods may not be the best. I simply don't trust my doctor about this. I am still being very careful, as well as keeping everyone around me, very well informed. I am doing this dangerous thing as safely as I know how.

Day 4 still doing great.
 

Flossy

MyPTSD Pro
I suggest you keep a pill with you at all times and if/when the withdrawal gets intense, take a tiny piece of the pill. Doing so will not sidetrack coming off it, but will ease the intense symptoms.

I did this the last time I came off Pristiq and it was uneventful apart from two or three brain zaps. I had come off twice before. The first time, I 'cold turkeyed" it and developed fibromyalgia as a result. The second time, I titrated down over two months and still experienced brain zaps.

My point is that in my experience, coming off the way you are doing it, is possible and you can manage it with a shorter withdrawal time, but the brain needs a tiny amount of the medication when it starts screaming for it.

Expect to cry very intensely over 2-3 days as well. I don't fight that. I think it's necessary. I wail and pull faces to help it along. :)
 

Neverthesame

Not Active
Very good point @Flossy. I have been keeping a full dose on me at all times since I stopped taking these. I have not felt the need to take any yet.

It's very interesting you mentioned that I would feel a random need to burst into tears. It has almost happened a few times now. I had read before I started this, that keeping positive. Was very important in getting through this. I honestly didn't think much of it until I was a couple days in, when the rebound emotional sensitivity starts really kicking in. While I have been overly emotional, what direction the emotional train goes, is very dependant on what I am focusing on. Positive happy thoughts, as well as positive external stimuli (music, television and other activities) is hugely important to how I feel.

If I hadn't done all of that anger management stuff a couple of years ago, I could see this being a horrible drug to quit suddenly. It is very easy to get into a negative mindset which will snowball into a meltdown. Much like anger goes from being mildly annoyed, to epic rage temper tantrum. I have found however, that seems to do this with every mood. Including good moods. As long as I have been staying on it, I have been in a pretty good state of mind the last 6 days now.

It's hardly been a cake-walk and it's far from over. It was about 6 weeks for the drug to start working. I would be a fool to think it's anything less than that to get rid of the effects. Physically, it's not been horrible. The zaps f*cking suck, I won't lie, though I have not had the same anxiety and sense of insanity I had after Paxil. My largest concern is being blindsided by something that I didn't expect. Hence the communication with people around me, should I go loopy, they are more likely to catch it than I.

So far, so good. Here's hoping it stays this way.
 
Status
Not open for further replies.
Top